advertisement
Question
Posted by: Mokkie | 2011/04/15

Referring to question 126 Exercise Mokkie 6/4/2011

HI Ross
Yes, I am still on Eltroxin, 1.5 mg x 6 days, 1 mg x 1 day. I stopped with the contraceptive. Only taking Eltroxin and Simvastatin 20mg x 1 a day.
I have been going to an Endocrinologist in Claremont since Sept. The last blood test I had was on 10 March. He changed my dosage then, I will have another test early May.
Thank you again

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi Mokkie

OK, thanks for coming back to me. I had a look back at your question and I still think the medication is the key. It is an unfortunate side effect of some meds, weight loss. That's not to say it's the "definite" reason, but having gained 18kg in the 4 years since stopping WL, it does seem likely that something else is up. People do gain this weight "normally" (that is, diet and lack of exercise), but from your question and given that you've been training and had that TSH tested, I think it more likely that you're struggling metabolically.

So hopefully the change in dosage will help and it'll be interesting to see what the follow-up test in May reveals. You should look at to keep exercising though, it's clearly helped before and it will again, but it's just that now, you're fighting against another problem as well! So try not to lose heart, keep the motivation up by aiming to get fitter - if you can get fitter, and maybe set fitness goals (like running a certain distance in a certain time), then when that metabolic issue is dealt with, you'll be ready to cash in! Fitness can improve, and so that's the best thing to focus on!

Also, as you get fitter and can train more often (5 times a week, perhaps) and harder, then it gets easier to burn the fat and see the progress!

So keep it up, keep talking to the doctor and don't accept side effects that you don't want! There are lots of options and you can dictate what you need!

Ross

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: fitnessdoc | 2011/04/26

Hi Mokkie

OK, thanks for coming back to me. I had a look back at your question and I still think the medication is the key. It is an unfortunate side effect of some meds, weight loss. That's not to say it's the "definite" reason, but having gained 18kg in the 4 years since stopping WL, it does seem likely that something else is up. People do gain this weight "normally" (that is, diet and lack of exercise), but from your question and given that you've been training and had that TSH tested, I think it more likely that you're struggling metabolically.

So hopefully the change in dosage will help and it'll be interesting to see what the follow-up test in May reveals. You should look at to keep exercising though, it's clearly helped before and it will again, but it's just that now, you're fighting against another problem as well! So try not to lose heart, keep the motivation up by aiming to get fitter - if you can get fitter, and maybe set fitness goals (like running a certain distance in a certain time), then when that metabolic issue is dealt with, you'll be ready to cash in! Fitness can improve, and so that's the best thing to focus on!

Also, as you get fitter and can train more often (5 times a week, perhaps) and harder, then it gets easier to burn the fat and see the progress!

So keep it up, keep talking to the doctor and don't accept side effects that you don't want! There are lots of options and you can dictate what you need!

Ross

Reply to fitnessdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement